Friday, April 04, 2008

Sleep, Eat, Go To Work...Sleep, Eat, Go to Work...

Guess there's not much more to say beyond the title of this post? That has pretty much been my life these past two weeks...with an occasional detour into "Go to an appointment, Teach a new employee orientation class(s), Sleep, Eat, Go to work". My "GoogleReader" is jam-packed FULL of blog posts all y'all have written that I have been unable to find sufficient time in my schedule to peruse...sigh...

The worst part of this (if one can compare having a needle shoved in their eye to having a hole drilled into their skull) is, IT AIN'T OVER YET! Yes, I am off work today...but I am so exhausted from the perils of my schedule, I can barely find the mental dexterity to type THIS silly post. I have a "photo shoot" in the early morning tomorrow (Saturday) that I will be assisting with...this is to take stills for the statewide safety training DVD's (a committee I have attended for several months) that are being produced for Washington State. Then, I will try to come home, "attempt" to sleep some more, and head BACK into work for a grueling overnight shift Saturday at 11:00PM...but it's STILL not over. I turn around on Sunday evening and do ANOTHER overnight shift! I imagine by the time Monday morning at 9:00AM rolls around, I will be WELCOMING having a needle jammed in my eye or a hole drilled into my skull...


On Tuesday of next week, I am "allegedly" scheduled to receive my re-start dose of Tysabri. So far, it appears as if all is in order...but there's always that last ditch chance "something" will not be in place. I realized today during my brief moment to lie about and drool/rest that I am somewhat ambivalent about starting Tysabri again...not because I have any major fears of the drug itself (although there IS that question of whether or not I might have an anaphylactic reaction again)...but because I am pensive/worried "WHAT IF?"


What if Tysabri fails to slow my MS just like all of the other medications I have taken? And trust me, I've BEEN on all of them, except Rebif and Betaferon. And the reason I've not been on the prior mentioned drugs is because I had such a bad time with Avonex, their close Interferon cousin. Tysabri, at this point in the MS game, is the last "savior" available to me...at least until Jeri's FTY720 gets approval or some other medication hiding in the FDA's medicine cabinet comes to light. I'm not sure I want to KNOW if Tysabri will work or not...I kind of want to PRETEND there's still something out there that's going to shut off the gadolinium lights in my head...seriously.


I realized today I have been silently "processing" these ideas behind the scenes in my mind while still managing to whirl through my impossible schedule these past two weeks. In other words, without THINKING about it consciously, I've still been "thinking" about it. And the more I became aware I was "thinking" about it, the more I tried to block it out of my mind by keeping busy...what an effed up cycle THAT can become...LOL I have managed to cut off all contact with Dr. She Who Will Not Be Named (because she's just a reminder to "think" about it!) these past two weeks, lower my head like a ram, and BUTT my way through my schedule...of course, not without consequence. I am STILL having balance issues and pain/numbness in my left leg as well as waking up with a very painful and stiff right shoulder...to which I exclaimed out loud (when I had difficulty turning my head from side to side due to sharp pains created in my shoulder), "Oh, for the love of GOD! What now?!?!" Today, I am so tired that I find myself being quite content just sitting for hours in my living room and staring at the rain falling on the windows!


It's a strange place to find myself...being fearful of trying something because I'm afraid it might not work...and then, having to possibly deal with another major loss and more unknowns. But I imagine I'm not alone in this feeling/place of thinking...or AM I?...

8 comments:

LISA EMRICH said...

Linda, Your fears are completely to be expected. If I were in Seattle, I'd bring over some coffee cake and we'd sit and talk...like...all evening about everything. I'm rooting for the Tysabri to be THE ONE for you. Go T - Go T - Go T

Shauna said...

Hell, Lisa, never mind the coffee cake, I'll bring a couple of bottles of Dad's home made wine and we'll all sit on the couch and watch the raindrops. Linda, I'll have my fingers crossed for ya'. And don't worry about all those posts you want to read on the internet. They will be there forever and a day.

S.

Diane J Standiford said...

EVERBODY (I think) has that, "Afraid to take and afraid not to take it," moment. All of us MS folk are in the same boat of unknown destination. Steer the best you can and keep a bucket handy. We are the first generation of people with MS who have so many drug options=so many decisions. But really, does ANY drug stop MS?
We have to learn to live with it. Maybe tomorrow will be THE day; so much research going on, you never know.

Sharon said...

I think it would be strange not to have some sort of fear waiting to see if the drug will help. Give yourself a break and feel what you need to. Just remember not to let yourself go to far. I got those words of wisdom not to long ago from a very wise "Cheese" woman. Just know I am here for you if you need to talk or whatever.
Sharon

Tricia said...

I can relate to the guy in your picture. I have been so tired I fell asleep on a toilet before - more than once. :(

As for your fears - I hear you. My hubby has been on Avonex, Copaxone, and Betaserone. Avonex made him so ill. Copaxone did nothing at first and then he started breaking out in hives and having an allergic reaction after each injection. Betaserone did work for him - for about 3 years, then he developed the antibodies.

Over the past 10 years he's gone from walking without a limp most of the time to a severe foot drop and staggering most of the time struggling to stay upright. He has lost so much and I am hopeful that the Tysabri will be the miracle we need. Stop this disease from taking more from him and maybe give a little back. They say it takes 4-6 doses to show improvement if he will. He's had 3, I worry every day and pray that for him it will be a miracle.

So far it's not.

Merelyme said...

i am hoping and praying that they come up with THE drug to help us all which won't cause all the side effects. i can totally understand your apprehension. i am currently not on any drugs for my MS...maybe i will do a post on how i arrived at that decision for this point in my life.

anyways...thank you so much for coming around to visit me and my endless rants about illness. as the late rossanna dana used to say..."If if it is not one thing it is another."

Jim said...

I can related on some issues. Thanks for keep us updated. Have a wonderful weekend.

Jim

Anne said...

Your fears are normal, but knowing that, it doesn't make them go away. I will keep you in my prayers this week. I hope all goes well for you. Anne